Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2015, 8:54 PM CDT for Cass County, Morgan County, Schuyler County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 22, 2015, 9:34 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cass County, IL, Morgan County, IL, Schuyler County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS53 KILX 230154
SVRILX
ILC017-137-169-230300-
/O.NEW.KILX.SV.W.0094.150623T0154Z-150623T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
CASS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1000 PM CDT
* AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF BROOKLYN...OR 16 MILES WEST OF RUSHVILLE...MOVING EAST
AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...RUSHVILLE...VIRGINIA...ASHLAND...
MEREDOSIA...CHAPIN...ARENZVILLE...JACKSONVILLE MUNICIPAL AIRPORT...
LITERBERRY...PHILADELPHIA...FREDERICK...CONCORD...CAMDEN AND
PRENTICE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 71 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
3973 8999 3973 9023 3980 9059 3983 9057
3987 9059 3992 9054 3998 9051 3998 9060
4003 9061 4002 9063 4005 9068 4008 9067
4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0154Z 287DEG 53KT 4006 9087
HAIL...<.75IN
WIND...70MPH
$$
SHIMON2 follow-up statements
360
WWUS53 KILX 230215
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT MON JUN 22 2015
ILC017-137-169-230300-
/O.CON.KILX.SV.W.0094.000000T0000Z-150623T0300Z/
MORGAN-CASS-SCHUYLER-
915 PM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MORGAN...CASS AND SOUTHWESTERN SCHUYLER COUNTIES...
AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF RUSHVILLE TO 6 MILES SOUTHWEST OF
BEARDSTOWN TO 5 MILES WEST OF MEREDOSIA...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...RUSHVILLE...VIRGINIA...ASHLAND...
MEREDOSIA...CHAPIN...ARENZVILLE...JACKSONVILLE MUNICIPAL AIRPORT...
LITERBERRY...PHILADELPHIA...FREDERICK...CONCORD...CAMDEN AND
PRENTICE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 71 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
3973 8999 3973 9023 3980 9059 3983 9057
3987 9059 3992 9054 3998 9051 3998 9059
4003 9061 4002 9063 4005 9068 4008 9067
4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0215Z 283DEG 48KT 4009 9064 3997 9054 3983 9066
HAIL...<.75IN
WIND...60MPH
$$
SHIMON236
WWUS53 KILX 230234
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT MON JUN 22 2015
ILC017-137-169-230243-
/O.CAN.KILX.SV.W.0094.000000T0000Z-150623T0300Z/
MORGAN-CASS-SCHUYLER-
934 PM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...CASS AND
SOUTHWESTERN SCHUYLER COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4019 9091 4009 9036 4005 9029 4001 9001
3973 8999 3973 9023 3980 9059 3983 9057
3987 9059 3992 9054 3998 9051 3998 9059
4003 9061 4002 9063 4005 9068 4008 9067
4008 9070 4011 9071 4010 9091
TIME...MOT...LOC 0232Z 287DEG 53KT 4009 9064 3997 9054 3983 9066
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:03 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 22, 7:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 703 PM CDT MON JUN 22 2015 .SHORT TERM...(TONIGHT) ISSUED AT 304 PM CDT MON JUN 22 2015 SURFACE ANALYSIS THIS AFTERNOON SHOWING THE COLD FRONT WELL OFF TO THE NORTHWEST OVER NW IA THIS AFTERNOON. OUTFLOW BOUNDARY FROM THE MCS THIS MORNING AND AFTERNOON OVER NRN IL STILL MAKING ITS WAY ACROSS THE STATE AND CLEARLY VISIBLE ON SAT IMAGERY. RAP/RUC AND HRRR STILL REDEVELOPING THE PRECIPITATION/TS ALONG THE BOUNDARY THIS AFTERNOON. SAME SHORT TERM MODELS BRINGING PRECIP LATER AFTER 00Z IN THE EXTREME WEST AND SPREADING OVER MUCH OF THE AREA WEST OF I-55 BEFORE 04Z. STILL LOOKS TO BE MORE SCATTERED FURTHER TO THE EAST...AND NARROW EITHER WAY. NOT MUCH OF A SHIFT IN THE OVERNIGHT GRIDS OVERALL. SOME CONCERN WITH WIND THREAT WITH THUNDERSTORMS TONIGHT AND EVENTUALLY HAIL AS THE COLDER AIRMASS GETS CLOSER. SO FAR, PRECIP HAS FIRED JUST AHEAD OF THE COLD FRONT, SO TIMING MAY BECOME AN ISSUE SHOULD THE SHOWERS MAINTAIN. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 304 PM CDT MON JUN 22 2015 OUTFLOW BOUNDARY AND COLD FRONT FROM TONIGHT'S MCS/SEVERE WEATHER WILL LIKELY PUSH THROUGH THE CWA AND END UP SOMEWHERE IN SOUTHERN IL. SO POPS WILL CONTINUE ACROSS SOUTHEASTERN PARTS OF THE CWA TUESDAY. THIS BOUNDARY/FRONT WILL NOT STAY SOUTH VERY LONG AND THEN WILL BEGIN TO LIFT BACK NORTHWARD THROUGH THE AREA AND THEN BECOME SOMEWHAT STATIONARY OVER THE AREA AS A SERIES OF MCS'S MOVE ACROSS THE AREA THROUGH MOST OF THE WEEK. CHANCE OF STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ANY DAY DURING THE WEEK WITH LOTS OF MOISTURE AND A FRONT IN THE AREA. LOCATION OF POSSIBLE SEVERE WEATHER IS VERY UNCERTAIN. THEN A STRONGER HIGH PRESSURE AREA WILL FINALLY PUSH THE FRONT SOUTH ENOUGH THAT DRIER WEATHER WILL BE FELT IN THE CWA FOR THE NORTHERN HALF OF THE AREA FRIDAY NIGHT/MOST OF THE AREA SATURDAY/AND WHOLE AREA SAT NIGHT. THUNDERSTORMS CHANCES RETURN IN THE NORTH FOR SUN AND SUN NIGHT AND THEN THE WHOLE AREA FOR MONDAY. TEMPS THROUGH THUR WILL REMAIN WARM UNTIL THE FRONT PUSHES SOUTH OF THE AREA LATE IN THE WEEK. THEN COOLER TEMPS WILL BE SEEN FOR FRIDAY THROUGH MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 700 PM CDT MON JUN 22 2015 STORMS SHOULD REACH INTO CENTRAL IL BETWEEN 01Z-03Z AND PROGRESS EAST-SOUTHEAST, REACHING CMI/DEC BY 04-05Z. TIMING STILL IN DOUBT DUE TO A SEPARATION IN THE LINE OF STORMS TO THE WEST OF OUR AREA. ONE COMPLEX IN IOWA IS DIVING TO THE SOUTHWEST OF SCHUYLER COUNTY, AND A COMPLEX TO THE NORTH IS GENERALLY MOVING MORE DUE EAST. ADDITIONAL STORMS ARE STILL PROJECTED TO DEVELOP IN BETWEEN THOSE TWO COMPLEXES. WE WILL KEEP A TEMPO IN THE PIA TAF FROM 01-03Z, WITH VCTS IN THE OTHER TAFS FOR NOW. WE KEPT VFR PREVAILING, BUT MVFR/IFR IS LIKELY IF ANY STORMS HIT A TAF LOCATION. WINDS WILL REMAIN SOUTHWEST AND GUSTY EARLY THIS EVENING, WITH SUSTAINED WINDS OF 12-15KT THROUGH THE EVENING. WINDS WILL BECOME WESTERLY BEHIND THE STORMS, THEN BECOME N-NE TOMORROW MORNING BEHIND THE COLD FRONT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...AUTEN AVIATION...SHIMON
Hazardous weather outlook, Jun 22, 3:18 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 318 PM CDT MON JUN 22 2015 ILZ027>031-036>038-040>048-053-231100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION- WOODFORD- 318 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO SINK INTO THE AREA FROM THE NORTHWEST LATER TONIGHT...MAINLY BETWEEN 6 PM AND MIDNIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS... ALTHOUGH TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES ARE ALSO POSSIBLE. MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...MAINLY BETWEEN 6 PM AND MIDNIGHT. ILZ049>052-054>057-061>063-231100- CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MORGAN-MOULTRIE- SANGAMON-SCOTT-SHELBY- 318 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO SINK INTO THE AREA FROM THE NORTHWEST LATER TODAY...MAINLY BETWEEN 8 PM AND MIDNIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS... ALTHOUGH TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES ARE ALSO POSSIBLE. MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY BETWEEN 8 PM AND MIDNIGHT. ILZ066>068-071>073-231100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 318 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. MINOR FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH... AND EMBARRAS BASINS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM CDT | Tornado Warning | ILX | Stark | 33 min |
| Jun 23, 3:25 PM CDT | Flash Flood Watch | ILX | Cass, Fulton, Knox, McLean, Marshall, Mason and 8 more | 44 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.